Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

A Note on the Use of Laplace's Approximation for Nonlinear Mixed-Effects Models

Edward F. Vonesh
Biometrika
Vol. 83, No. 2 (Jun., 1996), pp. 447-452
Published by: Oxford University Press on behalf of Biometrika Trust
Stable URL: http://www.jstor.org/stable/2337614
Page Count: 6
  • Get Access
  • Read Online (Free)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
A Note on the Use of Laplace's Approximation for Nonlinear Mixed-Effects Models
Preview not available

Abstract

The asymptotic properties of estimates obtained using Laplace's approximation for nonlinear mixed-effects models are investigated. Unlike the restricted maximum likelihood approach, e.g. Wolfinger (1993), here the Laplace approximation is applied only to the random effects of the integrated likelihood. This results in approximate maximum likelihood estimation. The resulting estimates are shown to be consistent with the rate of convergence depending on both the number of individuals and the number of observations per individual. Conditions under which the leading term Laplace approximation should be avoided are discussed.

Page Thumbnails

  • Thumbnail: Page 
[447]
    [447]
  • Thumbnail: Page 
448
    448
  • Thumbnail: Page 
449
    449
  • Thumbnail: Page 
450
    450
  • Thumbnail: Page 
451
    451
  • Thumbnail: Page 
452
    452